August 8th, 2016: Understanding and Remembrance Day for Severe Myalgic Encephalomyelitis
Jody Smith joins with other ME voices in honor of Understanding and Remembrance Day for Severe Myalgic Encephalomyelitis.
Discuss the article on the Forums.

Methyl B12 caused bad reactions

Discussion in 'Detox: Methylation; B12; Glutathione; Chelation' started by QuantumMechanics, Aug 29, 2018.

  1. QuantumMechanics

    QuantumMechanics

    Messages:
    7
    Likes:
    6
    I took Methyl B12 for around 4 or 5 days and then I woke with really bad anxiety, panic attacks, drunk feeling, nausea, brain fog etc. It's been 2 weeks and I'm pretty sure I overmethylated. How can I reverse thi?
     
    ljimbo423 likes this.
  2. ljimbo423

    ljimbo423 Senior Member

    Messages:
    1,265
    Likes:
    2,481
    United States, New Hampshire
    A low dose of niacin, not niacinamide, helps a lot of people reverse over-methylation. I would start with no more than 25 mg and see how that works. Give it at least 45 minutes to work.

    It can also cause a flushing or reddening of the skin at higher doses. Which is harmless but something to be aware of. Increasing methylation can increase neurotransmitters in the brain and also increases glutathione.

    Glutathione is a VERY powerful detoxifier and that's probably causing the nausea, brain fog etc. The increase in neurotransmitters is probably a big part of what's causing your anxiety and panic attacks.

    If you have CFS, I would recommend supporting your mitochondria before taking on any kind of a protocol, like methylation support. etc.

    I took SAM-e, which is a powerful methyl donor, once at 200mg before I knew how I'd react to it. It caused massive anxiety and panic attacks. I thought I was going to loose my mind the anxiety was so bad.

    I got some niacin (not niacinamide, that don't work very well) and took 50 mg and felt better. A half hour later I took another 50 and 45 minutes later I took another 50.

    After the third dose my anxiety was gone and I never made that mistake again!:) I also always keep some niacin on hand, especially when I am treating methylation.

    Jim
     
    QuantumMechanics and dannybex like this.
  3. QuantumMechanics

    QuantumMechanics

    Messages:
    7
    Likes:
    6
    I forgot to mention my tongue as feels numb for some reason. I'm gonna try niacin asap and will let you know. Thanks!
     
    ljimbo423 likes this.
  4. QuantumMechanics

    QuantumMechanics

    Messages:
    7
    Likes:
    6
    @ljimbo423 Niacin (Nicotonic acid) or no flush Niacin (Inositol Hexanicotinate) Niacin + Inositol. Both are 500mg, I don't know why the dosage is so high
     
    ljimbo423 likes this.
  5. pamojja

    pamojja Senior Member

    Messages:
    1,233
    Likes:
    1,378
    Austria
    Nicotinic acid is the right niacin. Usually they are sold at 500 mg because some take against bad cholesterol up to 3 g/d. You simply can open the capsules and divide the containing powder down to the small amount needed. But niacin is available also in smaller doses (https://www.iherb.com/search?kw=nicotinic acid)
     
    ljimbo423 likes this.
  6. ljimbo423

    ljimbo423 Senior Member

    Messages:
    1,265
    Likes:
    2,481
    United States, New Hampshire
    Inositol Hexanicotinate won't work very well because it is slowly metabolized over several hours. @pamojja gave a link in the post above this one to 100mg capsules, that's what I started with.

    I just estimated what 25mg was by separating the capsule and dumping about 1/4 capsule in the top of the 2 separated halves.
     
  7. QuantumMechanics

    QuantumMechanics

    Messages:
    7
    Likes:
    6
    I tried Niacin for a few days and it didn't work. It gave me severe flushes after only taking 25mg. My Doctor had no clue what I was talking about and thought B12 couldn't do this. She did a few tests, found nothing, and prescribed me an SSRI. Does anyone else have an idea what could be causing this?
     
    ljimbo423 likes this.
  8. pamojja

    pamojja Senior Member

    Messages:
    1,233
    Likes:
    1,378
    Austria
    Considering the possible long term side-effects of SSRI, I would further trial Niacin by very gradually increasing it's dose. The flush from Niacin itself is harmless.
     
  9. QuantumMechanics

    QuantumMechanics

    Messages:
    7
    Likes:
    6
    It's been a month. If I overmethylated wouldn't the effects be gone by now?
     
    pamojja likes this.
  10. pamojja

    pamojja Senior Member

    Messages:
    1,233
    Likes:
    1,378
    Austria
    Ok, very unlikely. So back to not knowing what caused..
    Though that is a personal decision, I would first go through something like Hip's: List of My 29 Anti-Anxiety Supplements, to see if something there helps.
     
  11. Ashx79

    Ashx79

    Messages:
    5
    Likes:
    10
    Im so glad I found this thread. Im comt val158met and had a bad reaction to rhodiola rosa and methyl b12 that ended up with insomnia and a day full of panic attacks. Just tried a lower dose of time release niacin and I feel completly better, very grateful thank you all.
     
    bpcat and ljimbo423 like this.

See more popular forum discussions.

Share This Page